Hail, Oneida
- When
- September 3, 9:05 PM CST
- Where
- Oneida County, 1.69 mi NE of Tripoli
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.570, -89.980
A thunderstorm dropped quarter size hail just north of Tripoli on Willow Road.
Thunderstorms that developed north of a nearly stationary warm front moved from northwest into north-central Wisconsin during the night. The storms produced up to quarter size hail in Oneida County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that developed north of a nearly stationary warm front moved from northwest into north-central Wisconsin during the night. The storms produced up to quarter size hail in Oneida County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 3, 6:12 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 712 PM CDT WED SEP 3 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT ISSUED AT 300 PM CDT WED SEP 3 2014 CONVECTION CONTINUES TO DEVELOP OVER CENTRAL MINNESOTA AND NORTHWEST WISCONSIN THIS AFTERNOON AND THEN WEAKENS AS IT MOVES EAST INTO NORTH CENTRAL WISCONSIN. AT 2 PM WEDNESDAY AFTERNOON THE LEADING EDGE OF THE SURFACE WARM FRONT EXTENDED FROM SOUTHERN MN INTO FAR SOUTHWEST WISCONSIN. PRIMARY CONCERN FOR TONIGHT CENTERS ON THE POTENTIAL OF A THUNDERSTORM COMPLEX DEVELOPING OVER CENTRAL MINNESOTA LATE THIS AFTERNOON AND EVENING AND THEN TRACKING INTO NORTHWEST TO NORTH CENTRAL WISCONSIN THIS EVENING AS THE 40 KNOT LLJ TURNS SOUTHWEST. THE CONVECTION IS THEN EXPECTED TO TURN MORE SOUTHEASTWARD AND SLIDE OVER MUCH OF THE NORTHEST HALF OF THE STATE OVERNIGHT INTO THURSDAY MORNING. ANTICIPATE THE STRONGEST STORMS WILL BE LATE TONIGHT AS THE CAP EDGE SHIFTS IN CENTRAL AND NORTH CENTRAL WISCONSIN AND THE LLJ VEERS INTO THE AREA. WITH PWATS CLIMBING TO NEAR 1.80 INCHES...AND THE POTENTIAL OF TRAINING STORMS ALONG OR NEAR A FRONTAL BOUNDARY...LOCALLY HEAVY RAINFALL POSSIBLE. DAMAGING WINDS ALSO A CONCERN. .LONG TERM...THURSDAY THROUGH WEDNESDAY ISSUED AT 300 PM CDT WED SEP 3 2014 FOR THE PERIOD THURSDAY THROUGH NEXT WEDNESDAY. THE COMPLEX OF THUNDERSTORMS SHOULD BE EXITING THE AREA THURSDAY MORNING. A WARM FRONT WILL LIFT QUICKLY NORTHWARD AND MOST OF THE REGION SHOULD GET INTO THE 80S WITH DEW POINTS AROUND 70 IN THE AFTERNOON. WARM AIR ALOFT SHOULD KEEP THUNDERSTORMS FROM DEVELOPING UNTIL THE COLD FRONT APPROACHES LATE IN THE AFTERNOON AND EVENING. THE MODELS HAVE SIGNIFICANT DIFFERENCES AS TO WHETHER THERE ARE JUST SCATTERED STORMS AHEAD OF THE FRONT OR A SIGNIFICANT LINE. THERE IS PLENTY OF INSTABILITY AND A GOOD AMOUNT OF SHEAR IN THE AFTERNOON AND EARLY EVENING...BUT IF THE FRONT SLOWS AT ALL THE LOSS OF SURFACE HEATING MAY LIMIT SEVERE POTENTIAL. WHATEVER SHOWERS AND THUNDERSTORMS ACCOMPANY THE FRONT SHOULD END FROM NORTHWEST TO SOUTHEAST EARLY FRIDAY WITH DRIER AND COOLER AIR TO FOLLOW FOR FRIDAY AFTERNOON THROUGH EARLY NEXT WEEK. ANOTHER SHORTWAVE TROUGH IS FORECAST TO APPROACH FROM THE PLAINS STATES MONDAY NIGHT AND TUESDAY AND BRING SHOWERS AND THUNDERSTORMS. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 706 PM CDT WED SEP 3 2014 MID TO HIGH LEVEL CLOUD FROM THUNDERSTORMS OVER NORTHWEST WI/MN WILL CONTINUE TO PASS EAST OF NORTHERN WI. MAIN AXIS OF RAIN/TSTM OVER FAR NORTHERN WI NEXT FEW HOURS...THOUGH CONFIDENCE LOW ON WHAT WILL OCCUR OVERNIGHT. NORTHEAST QUARTER OF STATE MUCH MORE STABLE. SOME MODELS SUGGEST CURRENT ACTIVITY TO DIMINISH AROUND MIDNIGHT AS ANOTHER AREA FORMS SOUTH CLOSER TO WARM FRONT AND IN BETTER INSTABILITY AREA. HAVE TRENDED THAT WAY FOR THIS SET OF TAFS. WILL CONTINUE TO MONITOR AND UPDATE TAFS AS NEEDED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......RDM AVIATION.......TE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT WED SEP 3 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD INTO PARTS OF NORTH CENTRAL WISCONSIN DURING THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. LATER THIS EVENING AND ESPECIALLY OVERNIGHT...A CLUSTER OF STORMS WILL DEVELOP OVER WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN AND TRACK SOUTHEASTWARD INTO CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SOME OF THESE STORMS COULD BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA LATE THURSDAY AFTERNOON AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. IF THE STORMS DEVELOP AS FORECAST...THERE IS SOME POTENTIAL FOR SEVERE WEATHER...WITH DAMAGING WINDS...VERY LARGE HAIL...AND EVEN A FEW TORNADOES. BE SURE TO CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THIS WEATHER SITUATION...ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR LATE THURSDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN THURSDAY AFTERNOON AND EVENING. LMZ521-522-541>543-042000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT...AND MAY PRODUCE HAIL...GUSTY WINDS AND HEAVY RAINFALL. INCREASING SOUTH WINDS AND BUILDING WAVES MAY CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON LAKE MICHIGAN TONIGHT...ESPECIALLY AFTER MIDNIGHT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STRONG SOUTH WINDS AND HIGH WAVES WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT ON THURSDAY AND THURSDAY EVENING. THUNDERSTORMS AND AREAS OF FOG ARE ALSO LIKELY AT TIMES THROUGH THURSDAY NIGHT. THE STORMS AND FOG COULD POSE A SIGNIFICANT HAZARD TO BOATERS.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 521 PM CDT WED SEP 3 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040515- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 521 PM CDT WED SEP 3 2014 ...STRONG TO SEVERE STORMS POSSIBLE TONIGHT THROUGH THURSDAY EVENING... A DEVELOPING FRONTAL SYSTEM TRACKING OVER THE NORTHERN PLAINS MAY BE CAPABLE OF PRODUCING A FEW PERIODS OF THUNDERSTORMS FROM TONIGHT THROUGH THURSDAY NIGHT. THE FIRST ROUND WILL BE ASSOCIATED WITH A WARM FRONT LIFTING NORTH OVER THE WESTERN GREAT LAKES REGION...AND THEN A SECOND ROUND WITH A COLD FRONT PASSAGE LATER THURSDAY INTO THURSDAY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA AND FAR WESTERN WISCONSIN THIS AFTERNOON BEFORE TRACKING INTO NORTH CENTRAL THIS EVENING AND THEN MOVE SOUTHEAST INTO CENTRAL AND NORTHEAST WISCONSIN OVERNIGHT INTO THURSDAY MORNING. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY LATE EVENING AND OVERNIGHT. TRAINING THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING. SOME SHOWERS OR THUNDERSTORMS MAY LINGER THURSDAY MORNING...THEN IT WILL BECOME PARTLY SUNNY...VERY WARM AND HUMID THURSDAY AFTERNOON. AN APPROACHING COLD FRONT FROM MINNESOTA MAY PRODUCE A SCATTERED OR BROKEN LINE OF THUNDERSTORMS THAT SHOULD ARRIVE IN CENTRAL AND NORTH CENTRAL WISCONSIN LATE IN THE AFTERNOON...AND ACROSS NORTHEAST AND EAST CENTRAL WISCONSIN THURSDAY EVENING. THERE IS SOME DOUBT OVER WHETHER THESE STORMS WILL MATERIALIZE...BUT IF THEY DO SOME COULD BE STRONG OR SEVERE. DUE TO THE UNCERTAINTY OF THE POTENTIAL OF SEVERE WEATHER TONIGHT THROUGH THURSDAY NIGHT...ALL SHOULD LISTEN TO LATER FORECAST AND STATEMENTS. TDH/RDM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 831 PM CDT WED SEP 3 2014 WIZ005-010>012-018-019-030-035-036-040330- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD- PORTAGE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT 831 PM CDT WED SEP 3 2014 ...SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL WISCONSIN... AN AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN VILAS...IRON AND ASHLAND COUNTIES AT 825PM CONTINUES TO MOVE SLOWLY EAST. A LONG LIVED...SEVERE THUNDERSTORM LOCATED BETWEEN LADYSMITH AND HAYWARD CONTINUES TO MOVE EAST AT AROUND 35MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL OF 1 TO 1.25 INCHES AND TORRENTIAL RAINFALL. IF THE STORM MAINTAINS ITSELF...IT WILL REACH WESTERN LINCOLN COUNTY AROUND 930 PM. RESIDENTS OF NORTH CENTRAL SHOULD STAY ALERT TO THE CHANGING WEATHER CONDITIONS AND BE PREPARED IF A WARNING IS ISSUED. TE
The Green Bay radar (KGRB), 189 km away, was scanning. The volume nearest the first event began at 03:06 UTC.
1 hail. Local standard time, as filed.
A thunderstorm dropped quarter size hail just north of Tripoli on Willow Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542885.